Volume 25, issue 1 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 5, 2167–2711
Issue 4, 1631–2166
Issue 3, 1087–1630
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
A vanishing theorem for tautological classes of aspherical manifolds

Fabian Hebestreit, Markus Land, Wolfgang Lück and Oscar Randal-Williams

Geometry & Topology 25 (2021) 47–110
Bibliography
1 A Bartels, F T Farrell, W Lück, The Farrell–Jones conjecture for cocompact lattices in virtually connected Lie groups, J. Amer. Math. Soc. 27 (2014) 339 MR3164984
2 A Bartels, W Lück, On crossed product rings with twisted involutions, their module categories and L–theory, from: "Cohomology of groups and algebraic K–theory" (editors L Ji, K Liu, S T Yau), Adv. Lect. Math. 12, International (2010) 1 MR2655174
3 A Bartels, W Lück, The Borel conjecture for hyperbolic and CAT(0)–groups, Ann. of Math. 175 (2012) 631 MR2993750
4 A Bartels, W Lück, H Reich, The K–theoretic Farrell–Jones conjecture for hyperbolic groups, Invent. Math. 172 (2008) 29 MR2385666
5 A Bartels, W Lück, H Reich, On the Farrell–Jones conjecture and its applications, J. Topol. 1 (2008) 57 MR2365652
6 A Bartels, H Reich, Coefficients for the Farrell–Jones conjecture, Adv. Math. 209 (2007) 337 MR2294225
7 O Baues, F Grunewald, Automorphism groups of polycyclic-by-finite groups and arithmetic groups, Publ. Math. Inst. Hautes Études Sci. 104 (2006) 213 MR2264837
8 A Berglund, I Madsen, Rational homotopy theory of automorphisms of manifolds, Acta Math. 224 (2020) 67 MR4086715
9 A Borel, Cohomology of arithmetic groups, from: "Proceedings of the International Congress of Mathematicians, I" (editor R D James) (1975) 435 MR0578905
10 A Borel, F Hirzebruch, Characteristic classes and homogeneous spaces, I, Amer. J. Math. 80 (1958) 458 MR102800
11 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, 319, Springer (1999) MR1744486
12 M R Bridson, P H Kropholler, Dimension of elementary amenable groups, J. Reine Angew. Math. 699 (2015) 217 MR3305926
13 K S Brown, Cohomology of groups, 87, Springer (1982) MR672956
14 D Burghelea, The cyclic homology of the group rings, Comment. Math. Helv. 60 (1985) 354 MR814144
15 D Burghelea, R Lashof, M Rothenberg, Groups of automorphisms of manifolds, 473, Springer (1975) MR0380841
16 M Bustamante, F T Farrell, Y Jiang, Rigidity and characteristic classes of smooth bundles with nonpositively curved fibers, J. Topol. 9 (2016) 934 MR3551844
17 S E Cappell, Unitary nilpotent groups and Hermitian K–theory, I, Bull. Amer. Math. Soc. 80 (1974) 1117 MR358815
18 S Cappell, S Weinberger, M Yan, Closed aspherical manifolds with center, J. Topol. 6 (2013) 1009 MR3145148
19 A Casson, D H Gottlieb, Fibrations with compact fibres, Amer. J. Math. 99 (1977) 159 MR436144
20 A Casson, D Jungreis, Convergence groups and Seifert fibered 3–manifolds, Invent. Math. 118 (1994) 441 MR1296353
21 S R Costenoble, S Waner, Equivariant ordinary homology and cohomology, 2178, Springer (2016) MR3585352
22 C J Earle, J Eells, A fibre bundle description of Teichmüller theory, J. Differential Geom. 3 (1969) 19 MR276999
23 J Ebert, A vanishing theorem for characteristic classes of odd-dimensional manifold bundles, J. Reine Angew. Math. 684 (2013) 1 MR3181555
24 J Ebert, O Randal-Williams, Generalised Miller–Morita–Mumford classes for block bundles and topological bundles, Algebr. Geom. Topol. 14 (2014) 1181 MR3180831
25 B Eckmann, Cyclic homology of groups and the Bass conjecture, Comment. Math. Helv. 61 (1986) 193 MR856086
26 A Engel, M Marcinkowski, Burghelea conjecture and asymptotic dimension of groups, J. Topol. Anal. 12 (2020) 321
27 N E Enkelmann, W Lück, M Pieper, M Ullmann, C Winges, On the Farrell–Jones conjecture for Waldhausen’s A–theory, Geom. Topol. 22 (2018) 3321 MR3858766
28 C Faber, A conjectural description of the tautological ring of the moduli space of curves, from: "Moduli of curves and abelian varieties" (editors C Faber, E Looijenga), Aspects Math. E33, Vieweg (1999) 109 MR1722541
29 F T Farrell, W C Hsiang, On the rational homotopy groups of the diffeomorphism groups of discs, spheres and aspherical manifolds, from: "Algebraic and geometric topology, I" (editor R J Milgram), Proc. Sympos. Pure Math. 32, Amer. Math. Soc. (1978) 325 MR520509
30 F T Farrell, L E Jones, Rigidity and other topological aspects of compact nonpositively curved manifolds, Bull. Amer. Math. Soc. 22 (1990) 59 MR1001606
31 F T Farrell, L E Jones, The lower algebraic K–theory of virtually infinite cyclic groups, K–Theory 9 (1995) 13 MR1340838
32 M H Freedman, The disk theorem for four-dimensional manifolds, from: "Proceedings of the International Congress of Mathematicians, I" (editors Z Ciesielski, C Olech), PWN (1984) 647 MR804721
33 M H Freedman, F Quinn, Topology of 4–manifolds, 39, Princeton Univ. Press (1990) MR1201584
34 M H Freedman, P Teichner, 4–manifold topology, I : Subexponential groups, Invent. Math. 122 (1995) 509 MR1359602
35 D Gabai, Convergence groups are Fuchsian groups, Ann. of Math. 136 (1992) 447 MR1189862
36 S Galatius, I Grigoriev, O Randal-Williams, Tautological rings for high-dimensional manifolds, Compos. Math. 153 (2017) 851 MR3705243
37 S Galatius, I Madsen, U Tillmann, Divisibility of the stable Miller–Morita–Mumford classes, J. Amer. Math. Soc. 19 (2006) 759 MR2219303
38 S Galatius, O Randal-Williams, Stable moduli spaces of high-dimensional manifolds, Acta Math. 212 (2014) 257 MR3207759
39 S Galatius, O Randal-Williams, Homological stability for moduli spaces of high dimensional manifolds, II, Ann. of Math. 186 (2017) 127 MR3665002
40 S Galatius, O Randal-Williams, Homological stability for moduli spaces of high dimensional manifolds, I, J. Amer. Math. Soc. 31 (2018) 215 MR3718454
41 D H Gottlieb, A certain subgroup of the fundamental group, Amer. J. Math. 87 (1965) 840 MR189027
42 D H Gottlieb, Poincaré duality and fibrations, Proc. Amer. Math. Soc. 76 (1979) 148 MR534407
43 M Gromov, Groups of polynomial growth and expanding maps, Inst. Hautes Études Sci. Publ. Math. 53 (1981) 53 MR623534
44 M Gromov, Hyperbolic groups, from: "Essays in group theory" (editor S M Gersten), Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
45 P Holm, The microbundle representation theorem, Acta Math. 117 (1967) 191 MR208618
46 R Ji, Nilpotency of Connes’ periodicity operator and the idempotent conjectures, K–Theory 9 (1995) 59 MR1340840
47 H Kammeyer, W Lück, H Rüping, The Farrell–Jones conjecture for arbitrary lattices in virtually connected Lie groups, Geom. Topol. 20 (2016) 1275 MR3523058
48 R C Kirby, L C Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, 88, Princeton Univ. Press (1977) MR0645390
49 J M Kister, Microbundles are fibre bundles, Ann. of Math. 80 (1964) 190 MR180986
50 N H Kuiper, R K Lashof, Microbundles and bundles, I : Elementary theory, Invent. Math. 1 (1966) 1 MR216506
51 E Looijenga, On the tautological ring of g, Invent. Math. 121 (1995) 411 MR1346214
52 W Lück, Isomorphism conjectures in K– and L–theory, book project (2021)
53 W Lück, H Reich, The Baum–Connes and the Farrell–Jones conjectures in K– and L–theory, from: "Handbook of K–theory, II" (editors E M Friedlander, D R Grayson), Springer (2005) 703 MR2181833
54 I Madsen, U Tillmann, The stable mapping class group and Q(P+), Invent. Math. 145 (2001) 509 MR1856399
55 I Madsen, M Weiss, The stable moduli space of Riemann surfaces : Mumford’s conjecture, Ann. of Math. 165 (2007) 843 MR2335797
56 M Mather, Pull-backs in homotopy theory, Canad. J. Math. 28 (1976) 225 MR402694
57 J P May, J Sigurdsson, Parametrized homotopy theory, 132, Amer. Math. Soc. (2006) MR2271789
58 E Y Miller, The homology of the mapping class group, J. Differential Geom. 24 (1986) 1 MR857372
59 S Morita, Characteristic classes of surface bundles, Bull. Amer. Math. Soc. 11 (1984) 386 MR752805
60 D Mumford, Towards an enumerative geometry of the moduli space of curves, from: "Arithmetic and geometry, II" (editors M Artin, J Tate), Progr. Math. 36, Birkhäuser (1983) 271 MR717614
61 C Neofytidis, Fundamental groups of aspherical manifolds and maps of non-zero degree, Groups Geom. Dyn. 12 (2018) 637 MR3813205
62 P Ontaneda, Riemannian hyperbolization, Publ. Math. Inst. Hautes Études Sci. 131 (2020) 1 MR4106793
63 O Randal-Williams, An upper bound for the pseudoisotopy stable range, Math. Ann. 368 (2017) 1081 MR3673647
64 A A Ranicki, Algebraic L–theory, III : Twisted Laurent extensions, from: "Algebraic K–theory, III : Hermitian K–theory and geometric application" (editor H Bass), Lecture Notes in Math. 343 (1973) 412 MR0414663
65 A A Ranicki, Algebraic L–theory and topological manifolds, 102, Cambridge Univ. Press (1992) MR1211640
66 H Reich, M Varisco, Algebraic K–theory, assembly maps, controlled algebra, and trace methods, from: "Space, time, matter" (editors J Brüning, M Staudacher), de Gruyter (2018) 1 MR3792301
67 D J S Robinson, A course in the theory of groups, 80, Springer (1996) MR1357169
68 H Rüping, The Farrell–Jones conjecture for S–arithmetic groups, J. Topol. 9 (2016) 51 MR3465840
69 M S Weiss, Dalian notes on rational Pontryagin classes, preprint (2015) arXiv:1507.00153
70 M Weiss, B Williams, Automorphisms of manifolds and algebraic K–theory, II, J. Pure Appl. Algebra 62 (1989) 47 MR1026874